Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Child not able to sleep due to red bumps on legs. Having hives on stomach. Concerned

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2005
Answered : 474 Questions
Question
My son has been waking up for the last two nights with red bumps on his legs. Two days ago he also had what appeared to be hives on his stomach, but this morning it was only the red bumps on his legs and feet.
Posted Mon, 6 Aug 2012 in Skin Hair and Nails
 
 
Answered by Dr. Pravin Banodkar 19 minutes later
Hello
I would be pleased to answer your question .

His symptoms are suggestive of Acute Urticaria. This is usually caused by either intake of a new prescription drug like penicillin or an OTC drug like aspirin, systemic infection (either bacterial or viral), food additives, seafood or intestinal worms. The last is usually only of significance in children. Stress is also a major cause of an outbreak. Now about the drugs you are on - they are unlikely to be the culprit since you have been on them for so long.

Many times it is not possible to find out the cause, however since most episodes of acute urticaria are self limited within 4-6 weeks of onset of symptoms, it is not imperative to do so. I would recommend taking Tablet Claritin 10 mg once or twice a day for 2 weeks + calamine lotion over the affected areas whenever symptoms occur and seeing whether they recur on stopping the medicine after 2 weeks. If they do then restart treatment for another four weeks and then stop and see. If they still recur then you will require some blood tests and will need to see a doctor in person.

Please note that if he has any lip swelling or difficulty in breathing you should see doctor right away.

Hope this information is useful, please feel free to ask if you have any queries.
Please feel free to ask if you have any queries.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor